Advanced Search
Article Contents
Article Contents

Finite element approximation of a population spatial adaptation model

Abstract Related Papers Cited by
  • In [18], Sighesada, Kawasaki and Teramoto presented a system of partial differential equations for modeling spatial segregation of interacting species. Apart from competitive Lotka-Volterra (reaction) and population pressure (cross-diffusion) terms, a convective term modeling the populations attraction to more favorable environmental regions was included. In this article, we study numerically a modification of their convective term to take account for the notion of spatial adaptation of populations. After describing the model, in which a time non-local drift term is considered, we propose a numerical discretization in terms of a mass-preserving time semi-implicit finite element method. Finally, we provied the results of some biologically inspired numerical experiments showing qualitative differences between the original model of [18] and the model proposed in this article.
    Mathematics Subject Classification: 35K55, 65M60, 92D25.


    \begin{equation} \\ \end{equation}
  • [1]

    J. W. Barrett and J. F. Blowey, Finite element approximation of a nonlinear cross-diffusion population model, Numer. Math., 98 (2004), 195-221.doi: 10.1007/s00211-004-0540-y.


    L. Chen and A. Jüngel, Analysis of a multidimensional parabolic population model with strong cross-diffusion, SIAM J. Math. Anal., 36 (2004), 301-322.doi: 10.1137/S0036141003427798.


    L. Chen and A. Jüngel, Analysis of a parabolic cross-diffusion semiconductor model with electron-hole scattering, Commun. Part. Diff. Eqs., 32 (2007), 127-148.doi: 10.1080/03605300601088815.


    P. Deuring, An initial-boundary value problem for a certain density-dependent diffusion system, Math. Z., 194 (1987), 375-396.doi: 10.1007/BF01162244.


    H. Gajewski and K. Zacharias, Global behaviour of a reaction-diffusion system modelling chemotaxis, Math. Nachr., 195 (1998), 77-114.doi: 10.1002/mana.19981950106.


    G. Galiano, Modeling spatial adaptation of populations by a time non-local convection cross-diffusion evolution problem, Appl. Math. Comput., 218 (2011), 4587-4594.doi: 10.1016/j.amc.2011.10.041.


    G. Galiano, On a cross-diffusion population model deduced from mutation and splitting of a single species, Comput. Math. Appl., 64 (2012), 1927-1936.doi: 10.1016/j.camwa.2012.03.045.


    G. Galiano, M. L. Garzón and A. Jüngel, Analysis and numerical solution of a nonlinear cross-diffusion system arising in population dynamics, RACSAM Rev. R. Acad. Cienc. Exactas Fs. Nat. Ser. A. Mat., 95 (2001), 281-295.


    G. Galiano, M. L. Garzón and A. Jüngel, Semi-discretization in time and numerical convergence of solutions of a nonlinear cross-diffusion population model, Numer. Math., 93 (2003), 655-673.doi: 10.1007/s002110200406.


    G. Galiano and A. Jüngel, Global existence of solutions for a strongly coupled population system, Banach Center Publ., 63 (2004), 209-216.


    G. Galiano, A. Jüngel and J. Velasco, A parabolic cross-diffusion system for granular materials, SIAM J. Math. Anal., 35 (2003), 561-578.doi: 10.1137/S0036141002409386.


    G. Galiano and J. Velasco, Competing through altering the environment: A cross-diffusion population model coupled to transport Darcy flow equations, Nonlinear Anal., 12 (2011), 2826-2838.doi: 10.1016/j.nonrwa.2011.04.009.


    G. Gambino, M. C. Lombardo and M. Sammartino, A velocity-diffusion method for a Lotka-Volterra system with nonlinear cross and self-diffusion, Appl. Numer. Math., 59 (2009), 1059-1074.doi: 10.1016/j.apnum.2008.05.002.


    J. U. Kim, Smooth solutions to a quasi-linear system of diffusion equations for a certain population model, Nonlinear Analysis TMA, 8 (1984), 1121-1144.doi: 10.1016/0362-546X(84)90115-9.


    Y. Lou and W.-M. Ni, Diffusion, self-diffusion and cross-diffusion, J. Diff. Eqs., 131 (1996), 79-131.doi: 10.1006/jdeq.1996.0157.


    Y. Lou, W.-M. Ni and Y. Wu, The global existence of solutions for a cross-diffusion system, Adv. Math., Beijing, 25 (1996), 283-284.


    M. Mimura and K. Kawasaki, Spatial segregation in competitive interaction-diffusion equations, J. Math. Biol., 9 (1980), 49-64.doi: 10.1007/BF00276035.


    N. Shigesada, K. Kawasaki and E. Teramoto, Spatial segregation of interacting species, J. Theor. Biol., 79 (1979), 83-99.doi: 10.1016/0022-5193(79)90258-3.


    A. Yagi, Global solution to some quasilinear parabolic system in population dynamics, Nonlinear Analysis TMA, 21 (1993), 603-630.doi: 10.1016/0362-546X(93)90004-C.

  • 加载中

Article Metrics

HTML views() PDF downloads(28) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint